Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Rash on right thigh, lower back, small pus filled bumps. Hip replacement surgery done. Treatment for painful rash?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
I have an increasingly growing rash on my right thigh & lower right back since my right hip replacement popped out & back in its socket on 11/25/11. The rash consists if large splotches with mostly small pus filled bumps. I'm going to the doctor about my hip tomorrowbut the rash is getting increasingly large & painful.
Posted Mon, 16 Apr 2012 in Skin Rash
Answered by Dr. Aparna Kohli 8 hours later

Thanks for posting your query.

The rash that you have described could occur due to several causes which include folliculitis, boils, pustular psoriasis and eczema which could occur due to a host of reasons.

Treatment would usually depend on the identified cause. It would mostly comprise of topical antibiotics and systemic antibiotics in case of severe infections. However, these are prescription drugs which can be obtained only after consulting your treating physicians.

Till then, I would suggest the following:

•     Apply a warm, moist washcloth or compress to the affected area several times a day to relieve discomfort and help the area drain, if needed.

•     Gently wash the infected skin twice a day with antibacterial soap. Use a clean washcloth and towel to dry off each time you wash.

•     Avoid shaving irritated skin. If you must shave, use an electric razor rather than a blade and apply a soothing aftershave lotion when you're finished. Also, shave in the direction of hair growth rather than against it.

•     Don't share your towels or washcloths, and launder them in plenty of hot, soapy water after every use. Wash clothes that cover the affected areas after each wearing.

I would suggest that you visit your treating physician as soon as possible who can prescribe appropriate therapy.

I hope I have answered your query. Please accept my answer if you have no further questions.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor